Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Norms of basic elementary operators on algebras of regular operators


Author: A. W. Wickstead
Journal: Proc. Amer. Math. Soc. 143 (2015), 5275-5280
MSC (2010): Primary 47B48, 47B60
DOI: https://doi.org/10.1090/proc/12664
Published electronically: May 22, 2015
MathSciNet review: 3411145
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ E$ is an atomic Banach lattice with an order continuous norm, $ A,B\in \mathcal {L}^r(E)$ and $ M_{A,B}$ is the operator on $ \mathcal {L}^r(E)$ defined by $ M_{A,B}(T)=ATB$, then $ \Vert M_{A,B}\Vert _r=\Vert A\Vert _r\Vert B\Vert _r$ but that there is no real $ \alpha >0$ such that $ \Vert M_{A,B}\Vert\ge \alpha \Vert A\Vert _r\Vert B\Vert _r$.


References [Enhancements On Off] (What's this?)

  • [1] G. J. H. M. Buskes, P. G. Dodds, B. de Pagter, and A. R. Schep, Up-down theorems in the centre of $ {\mathcal {L}}_b(E,F)$, Nederl. Akad. Wetensch. Indag. Math. 48 (1986), no. 1, 1-9. MR 834315 (87f:47052)
  • [2] Brian Jefferies and Susumu Okada, An operator bound related to regular operators, Arch. Math. (Basel) 66 (1996), no. 3, 219-227. MR 1373249 (97a:47042), https://doi.org/10.1007/BF01195708
  • [3] Ulrich Krengel, Über den Absolutbetrag stetiger linearer Operatoren und seine Anwendung auf ergodische Zerlegungen, Math. Scand. 13 (1963), 151-187 (German). MR 0176034 (31 #310)
  • [4] Ulrich Krengel, Remark on the modulus of compact operators, Bull. Amer. Math. Soc. 72 (1966), 132-133. MR 0190752 (32 #8162)
  • [5] Peter Meyer-Nieberg, Banach lattices, Universitext, Springer-Verlag, Berlin, 1991. MR 1128093 (93f:46025)
  • [6] Anton R. Schep, A remark on the uniform zero-two law for positive contractions, Arch. Math. (Basel) 53 (1989), no. 5, 493-496. MR 1019163 (90j:47046), https://doi.org/10.1007/BF01324724
  • [7] J. Synnatzschke, Der Operator $ _{B}T_{C}:$ $ A\rightarrow BAC$ als vollstetiger Fastintegraloperator, Wiss. Z. Karl-Marx-Univ. Leipzig Math.-Natur. Reihe 24 (1975), no. 5, 529-534. Beiträge zur Theorie nichtnormierbarer topologischer Algebren. MR 0428103 (55 #1132)
  • [8] J. Synnatzschke, Über einige verbandstheoretische Eigenschaften der Multiplikation von Operatoren in Vektorverbänden, Math. Nachr. 95 (1980), 273-292 (German). MR 592901 (82b:47048), https://doi.org/10.1002/mana.19800950125
  • [9] A. W. Wickstead, The centre of spaces of regular operators, Math. Z. 241 (2002), no. 1, 165-179. MR 1930989 (2004b:47069), https://doi.org/10.1007/s002090200411

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47B48, 47B60

Retrieve articles in all journals with MSC (2010): 47B48, 47B60


Additional Information

A. W. Wickstead
Affiliation: Pure Mathematics Research Centre, Queen’s University Belfast, Belfast BT7 1NN, Northern Ireland
Email: A.Wickstead@qub.ac.uk

DOI: https://doi.org/10.1090/proc/12664
Keywords: Regular operators, basic elementary operators, Banach lattices
Received by editor(s): March 26, 2014
Received by editor(s) in revised form: May 6, 2014, and September 18, 2014
Published electronically: May 22, 2015
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society